Hail, Union
- When
- June 5, 3:00 PM MST
- Where
- Union County, 13 mi NE of Grenville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.733, -103.434
The last of the severe weather of the 1st five days in June occurred in far northeast New Mexico during the afternoon of June 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
The last of the severe weather of the 1st five days in June occurred in far northeast New Mexico during the afternoon of June 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 5, 1:36 PM MST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT TUE JUN 5 2007 .DISCUSSION... LAST OF THE RIDGE ALOFT FROM CHIHUHUA PROVINCE NORTH ACROSS THE HEART OF NEW MEXICO TO ARCTIC NORTHWEST CANADA WILL MOVE EAST...MAKING ROOM FOR DIGGING WEST COAST TROUGH TO SHEAR EASTWARD ACROSS NEW MEXICO. WEAK BOUNDARY ALONG EASTERN BORDER WITH TEXAS WILL BE FOCUS OF AFTERNOON OR EARLY EVENING ISOLATED THUNDERSTORMS TODAY WITH COVERAGE AND INTENSITY MUCH REDUCED COMPARED TO THE LAST SEVERAL DAYS. MODELS...IN GOOD AGREEMENT ON DIGGING WEST COAST TROUGH TO SOUTHERN ARIZONA OVERNIGHT AND THEN SHEARING RAPIDLY EASTWARD WITH ASSOCIATED CLOSED LOW ALOFT MOVING FROM NORTHERN NEVADA TO CENTRAL COLORADO BY TOMORROW AFTERNOON. FAST FLOW ROUNDING THE BASE OF THE TROUGH WILL IMPART GENEROUS MOMENTUM ALOFT...AND WIDESPREAD WINDY CONDITIONS WILL SPREAD OVER NEW MEXICO FROM WEST TO EAST DURING THE DAY. HIGH WIND WARNINGS WILL CENTER UP DOWNWIND EAST OF THE CENTRAL MOUNTAIN CHAIN DURING THE HEART OF THE DAY TOMORROW WITH SUSTAINED WINDS IN THE 40S GUSTING TO 60 OR MORE IN SPOTS. BRACKETING WIND ADVISORIES WILL HAVE ENTIRE FORECAST AREA COVERED FOR THE BIG WIND BLAST. HAVE ALSO PLAYED UP BLOWING DUST FOR TOPOGRAPHY BELOW 6500 FT...AND WIND GUSTS AT 40 MPH OR BETTER. FIRE WEATHER NOT LEFT OUT THIS ROUND...AS FIRE WEATHER WATCH WILL UPGRADE TO A RED FLAG WARNING FOR THREE WESTERNMOST FIRE WEATHER ZONES. WITH STRONG WINDS...EXPECTING HUMIDITIES DROPPING THROUGH THE TEENS TO UPPER SINGLE DIGITS IN SPOTS. INTO THURSDAY...TROUGH RAPIDLY CLEARS NEW MEXICO EN ROUTE TO CENTRAL AND NORTHERN PLAINS...WITH TRAILING SHORTWAVE FROM WYOMING TO NORTHERN CALIFORNIA SWINGING SOUTH AND EAST TO SOUTHERN CALIFORNIA BY LATE THURSDAY. WITH CONTINUED SPEEDY FLOW ALOFT...WILL FORECAST MORE BREEZES FOR THURSDAY...BUT A DEFINITE REDUCTION FROM WEDNESDAY. INTO FRIDAY...AS SHORTWAVE TROUGH AMPLIFIED ALONG SALT LAKE TO SOUTHERN CALIFORNIA AXIS...WINDS ALOFT WILL BACK TO SOUTHWEST AS SURFACE LOW DEEPENS OVER CHIHUAHUA PROVINCE. LOW LEVEL CIRCULATION WILL GRADUALLY REINTRODUCE WEST GULF MOISTURE INTO EASTERN SIDE OF THE STATE WITH RETURN OF MORE ORGANIZED CONVECTION ALONG TEXAS BORDER TO WRAP UP THE WORK WEEK. WEEKEND...FLOW ALOFT SHEARS THROUGH ACROSS NORTHERN HALF OF THE U.S....LEAVING SOUTHERN CALIFORNIA TROUGH ORPHANED...AND CONTINUING GENTLE SOUTHWEST TO WEST FLOW ALOFT ACROSS NEW MEXICO. WITH SURFACE TROUGH AMPLIFYING FROM SOUTHERN COLORADO SOUTH TO WEST TEXAS...WILL EXPECT CONTINUED CONVECTION FOR AT LEAST THE FIRST HALF OF THE WEEKEND ALONG EASTERN THIRD OF THE STATE. CONVECTION WILL SHIFT TO TEXAS SIDE OF THE LINE ON SUNDAY AS SURFACE TROUGH MIGRATES EASTWARD. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 78 45 75 / 0 0 0 0 GALLUP.......................... 55 77 37 73 / 0 0 0 0 GRANTS.......................... 53 82 42 75 / 0 0 0 0 GLENWOOD........................ 55 87 47 83 / 0 0 0 0 CHAMA........................... 41 68 30 65 / 0 0 0 0 LOS ALAMOS...................... 51 73 43 69 / 0 0 0 0 RED RIVER....................... 39 67 33 62 / 0 0 0 0 TAOS............................ 50 79 41 72 / 0 0 0 0 SANTA FE........................ 51 82 46 73 / 0 0 0 0 SANTA FE AIRPORT................ 53 83 46 74 / 0 0 0 0 ESPANOLA........................ 50 84 43 79 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 63 86 55 79 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 87 50 80 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 58 83 51 77 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 86 53 83 / 0 0 0 0 SOCORRO......................... 60 90 56 83 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 51 79 44 72 / 0 0 0 0 MORIARTY/ESTANCIA............... 50 83 47 75 / 0 0 0 0 CARRIZOZO....................... 57 89 56 85 / 5 0 0 0 RUIDOSO......................... 57 82 54 75 / 5 0 0 0 RATON........................... 52 84 44 75 / 10 0 0 0 LAS VEGAS....................... 53 82 50 73 / 5 0 0 0 ROY............................. 55 81 52 75 / 10 0 0 0 CLAYTON......................... 60 90 53 80 / 10 0 0 0 SANTA ROSA...................... 56 90 54 82 / 10 0 0 0 TUCUMCARI....................... 64 95 60 89 / 10 0 0 0 FORT SUMNER..................... 64 92 60 84 / 10 0 0 0 CLOVIS.......................... 63 94 59 89 / 10 0 0 0 PORTALES........................ 65 95 60 88 / 10 0 0 0 ROSWELL......................... 64 99 62 94 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ001>003-008-009-013>015-018>021-026. RED FLAG WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101-105-109. HIGH WIND WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ004>007-010>012-016-017. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT TUE JUN 5 2007 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 547 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY THROUGH EARLY WEDNESDAY EVENING FOR THE ENTIRE FORECAST AREA. THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. HIGHER GUSTS ARE POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AND ACROSS THE NORTHEAST PLAINS. BLOWING DUST WILL ALSO DROP VISIBILITY BELOW ONE HALF MILE AT TIMES IN DUST PRONE LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THE STRONGEST WINDS WILL END AROUND SUNSET...BUT STRONG SOUTHWEST WINDS WILL PERSIST THROUGH THE NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THURSDAY...SOUTHWEST WINDS MAY CONTINUE TO BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT TUE JUN 5 2007 NMZ007-052145- FAR NORTHEAST PLAINS- 316 PM MDT TUE JUN 5 2007 ...STRONG THUNDERSTORM MOVING OVER UNION COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTH OF GRENVILLE. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION COUNTY NORTHWEST OF CLAYTON LAKE STATE PARK. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG 2 NE ALCALDE 36.11N 106.03W
06/04/2007 RIO ARRIBA NM EMERGENCY MNGR
ROOF BLOWN OFF MOBILE HOME.
&&
DELAYED REPORT.
KDThe Pueblo radar (KPUX), 203 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25002.